A 70-year-old female asked:
I have been using nose spray for approximately 45 years 2 or more times a day(like afrin (oxymetazoline) and 4-way) could i get cushing' disease and what other side e?
1 doctor answer • 2 doctors weighed in
Allergy and Immunology 45 years experience
No: You cannot get cushings' syndrome, the result of taking large amounts of corticosteroids, from decongestant sprays like afrin. You can become and probably are dependent on these sprays, a condition called rhinitis medicamentosa. You also cannot get cushings' from using topical corticosteroid nasal sprays. The dose is just too low to cause such a side-effect.
Created for people with ongoing healthcare needs but benefits everyone.
5.6k viewsReviewed >2 years ago
Last updated Mar 25, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.